The Lagrangian Averaged Navier-Stokes equation with rough data in Sobolev spaces

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

The Lagrangian Averaged Navier-Stokes equation is a recently derived approximation to the Navier-Stokes equation. In this article we prove the existence of short time solutions to the incompressible, isotropic Lagrangian Averaged Navier-Stokes equation with low regularity initial data in Sobolev spaces Ws,p(Rn) for 12-based Sobolev spaces, we obtain global existence results. More specifically, we achieve local existence with initial data in the Sobolev space Hn/2p,p(Rn). For initial data in H3/4,2(R3), we obtain global existence, improving on previous global existence results, which required data in H3,2(R3).

Original languageEnglish
Pages (from-to)72-88
Number of pages17
JournalJournal of Mathematical Analysis and Applications
Volume403
Issue number1
DOIs
StatePublished - Jul 1 2013
Externally publishedYes

Fingerprint

Sobolev spaces
Sobolev Spaces
Navier Stokes equations
Rough
Navier-Stokes Equations
Global Existence
Existence Results
Local Existence
Regularity
Approximation

All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this

The Lagrangian Averaged Navier-Stokes equation with rough data in Sobolev spaces. / Pennington, Nathan.

In: Journal of Mathematical Analysis and Applications, Vol. 403, No. 1, 01.07.2013, p. 72-88.

Research output: Contribution to journalArticle

@article{c83420c8dc3b484eb4397b193c881fbe,
title = "The Lagrangian Averaged Navier-Stokes equation with rough data in Sobolev spaces",
abstract = "The Lagrangian Averaged Navier-Stokes equation is a recently derived approximation to the Navier-Stokes equation. In this article we prove the existence of short time solutions to the incompressible, isotropic Lagrangian Averaged Navier-Stokes equation with low regularity initial data in Sobolev spaces Ws,p(Rn) for 12-based Sobolev spaces, we obtain global existence results. More specifically, we achieve local existence with initial data in the Sobolev space Hn/2p,p(Rn). For initial data in H3/4,2(R3), we obtain global existence, improving on previous global existence results, which required data in H3,2(R3).",
author = "Nathan Pennington",
year = "2013",
month = "7",
day = "1",
doi = "10.1016/j.jmaa.2013.02.003",
language = "English",
volume = "403",
pages = "72--88",
journal = "Journal of Mathematical Analysis and Applications",
issn = "0022-247X",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - The Lagrangian Averaged Navier-Stokes equation with rough data in Sobolev spaces

AU - Pennington, Nathan

PY - 2013/7/1

Y1 - 2013/7/1

N2 - The Lagrangian Averaged Navier-Stokes equation is a recently derived approximation to the Navier-Stokes equation. In this article we prove the existence of short time solutions to the incompressible, isotropic Lagrangian Averaged Navier-Stokes equation with low regularity initial data in Sobolev spaces Ws,p(Rn) for 12-based Sobolev spaces, we obtain global existence results. More specifically, we achieve local existence with initial data in the Sobolev space Hn/2p,p(Rn). For initial data in H3/4,2(R3), we obtain global existence, improving on previous global existence results, which required data in H3,2(R3).

AB - The Lagrangian Averaged Navier-Stokes equation is a recently derived approximation to the Navier-Stokes equation. In this article we prove the existence of short time solutions to the incompressible, isotropic Lagrangian Averaged Navier-Stokes equation with low regularity initial data in Sobolev spaces Ws,p(Rn) for 12-based Sobolev spaces, we obtain global existence results. More specifically, we achieve local existence with initial data in the Sobolev space Hn/2p,p(Rn). For initial data in H3/4,2(R3), we obtain global existence, improving on previous global existence results, which required data in H3,2(R3).

UR - http://www.scopus.com/inward/record.url?scp=84875594244&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84875594244&partnerID=8YFLogxK

U2 - 10.1016/j.jmaa.2013.02.003

DO - 10.1016/j.jmaa.2013.02.003

M3 - Article

AN - SCOPUS:84875594244

VL - 403

SP - 72

EP - 88

JO - Journal of Mathematical Analysis and Applications

JF - Journal of Mathematical Analysis and Applications

SN - 0022-247X

IS - 1

ER -